Top answers from doctors based on your search:
Disclaimer

stopped depo shot a year ago and now have heavy bleeding and period messed up

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 20-year-old female asked:
Dr. Richard Bardowell
Specializes in Obstetrics and Gynecology
Not normal: You should see your doctor for a pregnancy test and pelvic exam. What contraception are you using now?
1
1 thank
Dr. Jeff Livingston
21 years experience Obstetrics and Gynecology
Time will tell : After stopping depo-provera it can take a while for periods to get back to normal. Over the next few menstrual cycles you will get a feel for what the ... Read More
Dr. Karen Jones
36 years experience Obstetrics and Gynecology
Maybe: If this is your first period since stopping Depo-Provera then it could be normal. There can be a lot of lining of the uterus to shed. And if the cramp ... Read More
1
1 thank
A 17-year-old female asked:
Dr. William Schmidt
A Verified Doctor answered
A US doctor answered Learn more
Good move.: Sounds like the lining of the uterus has been stimulated to the point that some of it comes off and you bleed a bit. Ask your doctor to explain more a ... Read More
1
1 thank
Dr. Melanie Mintzer
40 years experience Family Medicine
Depo: When you use Depo-Provera your endometrial lining is quite thin due to suppression of ovulation. It can spontaneously shed causing daily spotting due ... Read More
1
1 thank
A 24-year-old female asked:
Dr. Anne Phelan-adams
A Verified Doctor answered
A US doctor answered Learn more
Depends: It's common to have discharge after cryotherapy, but, that said, it's unusual to have delayed heavy bleeding like you describe. Cryotherapy shouldn't ... Read More
A 19-year-old member asked:
Dr. Padmavati Garvey
A Verified Doctor answered
A US doctor answered Learn more
Not unusual: I would do a pregnancy test to be on the safe side. Women can experience irregular bleeding on depoprovera. If it persists i would see your doctor.
A 17-year-old female asked:
Dr. Peter Baumann
Specializes in Obstetrics and Gynecology
Up to a year: coming off of Depo-Provera can take up to a year for women's cycles to become regular again
1
1 thank
A 26-year-old female asked:
Dr. Brad Goldenberg
35 years experience Pediatrics
Fertility specialist: You need to see gyne Endo for a re-evaluation and a new plan. If TTC plans don't work, you have to change your plan
A 28-year-old female asked:
Dr. James Lin
A Verified Doctor answered
A US doctor answered Learn more
Here are some....: The care for your current cluster of presenting symptoms is way beyond online counseling can do, but you should have an comprehensive evaluation by gy ... Read More
1
1 comment
1
1 thank
A 23-year-old female asked:
Dr. Jeff Livingston
21 years experience Obstetrics and Gynecology
End of pack: If you started the pill 4 weeks ago and now you are bleeding then it sounds like everything is working as expected. On the pill you have a period at t ... Read More
1
1 thank
A 20-year-old female asked:
Dr. Joyce Pastore
28 years experience Internal Medicine
Menstrual cycle: The menstrual cycle can occasionally be irregular - sometimes due to fatigue, stress, or recent illness. No explanation other times. Unlikely relate ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month